MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ULTRA FAST-FIX AB ASSEMBLY - REV CURVE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. ULTRA FAST-FIX AB ASSEMBLY - REV CURVE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number 72201495
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: case-(b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during an arthroscopy, the ultra fast-fix t2 did not trigger.The procedure was completed using a s+n back up device.There was a delay of less than 30 minutes.No further complications were reported.
 
Additional Manufacturer Narrative
H10 h3, h6: part of the reported device was received for evaluation.A visual inspection revealed the device was returned in original packaging with the batch number of the complaint on the label.The t1, t2, suture, and variable depth gauge were not returned.Bio debris is present.A functional evaluation could not be performed because both implants have already been deployed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include failure to fully actuate the device during implantation.Based on this investigation, the need for corrective action is not indicated.

Brand Name
ULTRA FAST-FIX AB ASSEMBLY - REV CURVE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20875240
Report Number1219602-2024-02728
Device Sequence Number8905115
Product Code GAT
UDI-Device Identifier03596010597236
UDI-Public3596010597236
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201495
Device Lot Number2093891
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date12/08/2024
Supplement Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown